MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNWTT3
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A surgeon noticed bubble inside lens material located near marking of toric lens during a surgery.The surgeon tried rinsing the lens after loading but the bubble mark remained.It was decided to exchange the lens within the same procedure and complete on the same day.
 
Event or Problem Description
Additional information received stating that the lens was exchanged for same model and diopter company lens.Patient experienced cornea edema but symptoms gradually improved over time.The dotted marker that cannot be removed, the dotted marker was there since from the wagon wheel opening as per the photo provided, but surgeon noticed after lens was implanted into capsular bag.
 
Additional Manufacturer Narrative
Additional information was provided in b.5.And d.10.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was returned for analysis and the reported complaint was observed.Intraocular lens (iol) returned pressed against three posts of the lens case base.Solution is dried on the iol.Both haptics are slightly deformed.The reported bubble cannot be confirmed due to condition of the returned sample.The sample was cleaned for further evaluation.The optic is scratched/marked-rejectable.There is also a circular mark inside/on the optic material near the toric markings.Further test results: the lens was visually and microscopically examined, and the presence of foreign material was confirmed.Microscopic examination shows a light spot approximately 430¿m in diameter on the surface of the lens (photo 1).No material could be scraped off the light spot.When isolating the spot, the material of interest was lost, so further testing could not be performed.The inability for material to be scraped off the spot along with the visual characteristics suggest the light spot is a defect on the surface of the lens.A product history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Photo and video review: provided four photos show an iol in lens case, an iol being placed in a cartridge, an iol in the eye.There is a small circular mark/indentation near the toric markings in the optic surface.Provided video shows an iol implantation.The cartridge comes into view and a viscoelastic is pumped into the cartridge opening.The iol in an opened lens case comes into view in the lens case base, there appears to be a solution spread over the iol and on the lens case base.A small circular mark/indentation is observed near the toric markings in the optic surface.The iol is removed from the lens case with tweezers and placed into the prepared cartridge.The iol is advanced into the eye, and the small circular mark/indentation is still observed near the toric markings in the optic surface.Numerous attempts are made to remove the small circular mark/indentation with an ia tool.The video ends with the small circular mark/indentation still in place on the optic surface.The root cause is deemed to be manufacturing related.As per the results of the sample test, the inability for material to be scraped off the spot along with the visual characteristics suggest the light spot is a defect on the surface of the lens.The product did not meet specifications.Damage was observed to the iol optic.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22665119
Report Number9612169-2025-01505
Device Sequence Number3716114
Product Code MJP
UDI-Device Identifier00380652468473
UDI-Public(01)00380652468473(17)270309(11)230311(10)25611715
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNWTT3
Device Catalogue NumberCNWTT3.170
Device Lot Number25611715
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer08/03/2025
09/10/2025
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date08/28/2025
09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IVIOL DELIVERY SYSTEM,INJECTOR.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; UNSPECIFIED VISCOELASTIC.; VISIOL.
Patient SexUnknown